Alert archive / California / High Surf Warnings in 2008

High Surf Warning 1, NWS Eureka, CA

January 3, 2008

NWS Eureka, CA issued this high surf warning at Jan 3, 2008, 5:25 AM PST. It took effect at Jan 4, 2008, 8:00 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 5:25 AM PST (13:25 UTC)
In effect from
Jan 4, 2008, 8:00 PM PST
Expired
Jan 5, 2008, 3:02 PM PST
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 031325
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
525 AM PST THU JAN 3 2008

...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA COAST
LATE FRIDAY NIGHT THROUGH SATURDAY...

.A SERIES OF STRONG NORTHEASTERN PACIFIC STORMS WILL GENERATE
HIGH SEAS THROUGH FRIDAY. THE SWELL FROM THESE STORMS WILL
MOVE INTO NORTHERN CALIFORNIA WATERS LATE FRIDAY NIGHT THROUGH
SATURDAY. 

CAZ001-040230-
/O.NEW.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/
REDWOOD COAST-
525 AM PST THU JAN 3 2008

...HIGH SURF WARNING IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST
SATURDAY. 

WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY
NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING
AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO.

A HIGH TIDE NEAR 7 FEET IS FORECAST TO OCCUR AROUND 9 AM ON
SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY
LARGE INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL
FLOODING OF NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$

CAZ002-040230-
/O.NEW.KEKA.SU.W.0001.080105T0800Z-080106T0000Z/
MENDOCINO COAST-
525 AM PST THU JAN 3 2008

...HIGH SURF WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 4 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 4 PM
PST SATURDAY. 

WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY
NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING
AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO.

A HIGH TIDE NEAR 6 FEET IS FORECAST TO OCCUR AROUND 8 AM ON
SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE
INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF
NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$
5 follow-up statements
000 
WHUS46 KEKA 032314
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 PM PST THU JAN 3 2008

...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA
COAST LATE FRIDAY NIGHT THROUGH SATURDAY...

.A POWERFUL NORTHEASTERN PACIFIC STORM WILL GENERATE HIGH SEAS
THROUGH FRIDAY. THE SWELL FROM THESE STORMS WILL MOVE INTO THE
NORTHERN CALIFORNIA WATERS LATE FRIDAY NIGHT THROUGH SATURDAY.

CAZ002-041400-
/O.EXT.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/
MENDOCINO COAST-
314 PM PST THU JAN 3 2008

...HIGH SURF WARNING NOW IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST
SATURDAY...

WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY
NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING
AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO.

A HIGH TIDE NEAR 6 FEET IS FORECAST TO OCCUR AROUND 8 AM ON
SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE
INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF
NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED
BEACH EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$

CAZ001-041400-
/O.CON.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/
REDWOOD COAST-
314 PM PST THU JAN 3 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 4 PM
PST SATURDAY...

WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY
NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING
AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO.

A HIGH TIDE NEAR 7 FEET IS FORECAST TO OCCUR AROUND 9 AM ON
SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE
INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF
NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED
BEACH EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$

LERMAN
000 
WHUS46 KEKA 041306
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
506 AM PST FRI JAN 4 2008

...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA
COAST TONIGHT THROUGH SATURDAY...

.A POWERFUL NORTHEASTERN PACIFIC STORM WILL GENERATE HIGH SEAS
THROUGH TODAY. THE SWELL FROM THESE STORMS WILL MOVE INTO THE
NORTHERN CALIFORNIA WATERS TONIGHT THROUGH SATURDAY.

CAZ001-002-050130-
/O.CON.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/
REDWOOD COAST-MENDOCINO COAST-
506 AM PST FRI JAN 4 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST SATURDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST SATURDAY FOR COASTAL AREAS OF HUMBOLDT...DEL NORTE AND
MENDOCINO COUNTIES.

VERY LARGE WESTERLY SWELL WILL BUILD TONIGHT...AND REACH 28
TO 30 FT BY EARLY SATURDAY MORNING. THE SWELL WILL LIKELY 
CONTINUE VERY HIGH...NEAR 25 FEET...THROUGH SATURDAY AFTERNOON.
SWELL OF THIS MAGNITUDE WILL CREATE VERY HIGH AND DANGEROUS SURF.

IN ADDITION...A HIGH TIDE OF 6 TO 7 FEET IS FORECAST TO OCCUR 
BETWEEN 8 AM TO 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE
FORCES WITH THE VERY LARGE WESTERLY SWELL TO PRODUCE MINOR COASTAL
FLOODING OF NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED
BEACH EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$
000 
WHUS46 KEKA 042300
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST FRI JAN 4 2008

...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA
COAST TONIGHT THROUGH SATURDAY...

.SWELL GENERATED FROM RECENT STORMS WILL MOVE INTO THE NORTHERN
CALIFORNIA WATERS TONIGHT THROUGH SATURDAY.

CAZ001-002-051400-
/O.EXT.KEKA.SU.W.0001.080105T0400Z-080106T0000Z/
REDWOOD COAST-MENDOCINO COAST-
300 PM PST FRI JAN 4 2008

...HIGH SURF WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PST SATURDAY...

VERY LARGE WESTERLY SWELL WILL BUILD TONIGHT...AND REACH 28 TO 30
FT BY EARLY SATURDAY MORNING. THE SWELL WILL LIKELY CONTINUE VERY
HIGH...NEAR 25 FEET...THROUGH SATURDAY AFTERNOON. SWELL OF THIS
MAGNITUDE WILL CREATE VERY HIGH AND DANGEROUS SURF.

IN ADDITION...A HIGH TIDE OF 6 TO 7 FEET IS FORECAST TO OCCUR
BETWEEN 8 AM AND 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE
WITH THE VERY LARGE WESTERLY SWELL TO PRODUCE MINOR COASTAL
FLOODING OF NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED
BEACH EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$

LERMAN
000 
WHUS46 KEKA 051047
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 AM PST SAT JAN 5 2008

...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA
COAST TODAY...

...SWELL GENERATED FROM RECENT STORMS WILL MOVE INTO THE NORTHERN
CALIFORNIA WATERS TODAY..

CAZ001-002-060000-
/O.CON.KEKA.SU.W.0001.000000T0000Z-080106T0000Z/
REDWOOD COAST-MENDOCINO COAST-
247 AM PST SAT JAN 5 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

IN ADDITION...A HIGH TIDE OF 6 TO 7 FEET IS FORECAST TO OCCUR
BETWEEN 8 AM AND 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE WITH
THE VERY LARGE WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING
OF NORMALLY DRY AREAS.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED
BEACH EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.

$$

MOSES
000 
WHUS46 KEKA 052302
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST SAT JAN 5 2008


CAZ001-002-061215-
/O.CAN.KEKA.SU.W.0001.000000T0000Z-080106T0000Z/
/O.NEW.KEKA.SU.Y.0001.080106T0000Z-080107T0200Z/
REDWOOD COAST-MENDOCINO COAST-
302 PM PST SAT JAN 5 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

THE LARGE WEST SWELL PEAKED THIS AFTERNOON AND IS NOW BELOW 24
FEET. THE SWELL WILL REMAIN BETWEEN 18 TO 22 FEET THROUGH SUNDAY 
AFTERNOON.

WAVES WILL CONTINUE TO RUN HIGH ONTO THE BEACHES AND THOSE
WALKING ON THE BEACH OR ON THE JETTIES SHOULD REMAIN CAUTIOUS.

HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING.


$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Jan 3, 5:01 AM PST, 24 minutes earlier.

Area forecast discussion, Jan 3, 5:01 AM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
501 AM PST THU JAN 3 2008

.SYNOPSIS...A COLD FRONT WILL BRING A RETURN OF RAIN TO NORTHWEST
CALIFORNIA THURSDAY. A MORE POTENT FRONT WILL BRING HIGH WINDS...
ADDITIONAL RAIN...AND MOUNTAIN SNOW FRIDAY. RAIN AND SNOW SHOWERS
WILL CONTINUE THROUGH THE WEEKEND.

&&

.DISCUSSION...CONDITIONS ARE BEGINNING TO CHANGE THIS MORNING AS
ANTICIPATED AS THE STATIONARY FRONT WHICH HAS BEEN SITTING JUST
OFF THE COAST THE LAST 18 HOURS OR SO FINALLY BEGINS TO NUDGE EAST.
AS OF 4AM VERY LIGHT RETURNS ON RADAR ALONG WITH UNIMPRESSIVE
SATELLITE IMAGERY SEEMS AS THOUGH MODELS HAVE A GOOD HANDLE ON
BRINGING SOME LIGHT AMOUNTS OF RAIN TO THE WESTERN PORTION OF THE
CWA DURING THE MORNING HOURS.  WIND IS ALSO PICKING UP AHEAD OF THE
THIS FRONT AS GUSTS HERE AT EKA ARE IN THE 20-25 MPH RANGE.

SHORT TERM: THE MAIN STORY WILL BEGIN LATER TODAY HOWEVER AS THE
NEXT SHORT WAVE TROUGH DIGS ACROSS THE WEST COAST AND DRIVES A STRONGER
SURFACE COLD FRONT ACROSS THE CWA.  THIS WILL SIGNAL THE BEGINNING
OF A VERY WET NEXT TWO DAYS FOR ALL OF CALIFORNIA...BUT AT LEAST FOR
TONIGHT...MOST OF THE PRECIPITATION APPEARS TO BE FOCUSED AROUND OUR NECK
OF THE WOODS. SNOW LEVELS WILL REMAIN HIGH AS STRONG WAA OUT OF THE SOUTH
WILL CONTRIBUTE TO 1-2 INCHES OF RAIN OVER THE CWA BY THURSDAY
NIGHT.  BY EARLY FRIDAY MORNING AN EVEN STRONGER COLD FRONT
WILL BRING STRONG WINDS TO THE COASTAL WATERS AND THROUGH TO THE
COASTAL INTERIOR ALONG WITH ANOTHER BOUT OF WIDESPREAD AND COPIOUS
RAINFALL OCCURRING ALL DAY FRIDAY.  LATE FRIDAY THE AIRMASS BEGINS
TO EVOLVE INTO A MUCH COLDER REGIME.  THE MAIN UPPER TROUGH APPROACHES
THE COAST. THIS SYSTEM IS VERY COLD WITH A SOURCE REGION BEING
AROUND KODIAK ISLAND AND REACHING AS FAR NORTH AS THE SOUTHERN ALASKA
INTERIOR.  WITH PLENTY OF WARM AIR STILL IN PLACE OVER THE CWA MODELS
MAY BE SETTLING THE COLDER AIR INTO THE CWA A LITTLE PREMATURELY
BUT BY LATE SATURDAY MORNING SNOW LEVELS WILL BEGIN TO DROP
CONSIDERABLY.  THE COLD AIR CONTINUES TO INVADE THE STATE AS THE
TROUGH CONTINUES TO DROP SOUTHWARD AND BY SUNDAY MORNING SNOW LEVELS
WILL BE DOWN TO NEAR 2000 FEET. FINALLY TOWARD MONDAY SOME RIDGING
WILL BEGIN TO BUILD ALLOWING TEMPERATURES TO REBOUND AND EFFECTIVELY
ENDING THE PRECIPITATION.

FOR THE NEXT FEW DAYS WE ARE DEALING WITH 3 MAIN WEATHER RELATED ISSUES.
THE FIRST IS POTENTIAL FLOODING BETWEEN THURSDAY AND FRIDAY. THE
SECOND IS STRONG WINDS AHEAD OF THE FRONT ON FRIDAY MORNING.
THIRD...THE POTENTIAL OF WARNING OR ADVISORY CRITERIA SNOW AMOUNTS
TO ELEVATIONS ABOVE 2000 FEET LATE SATURDAY THROUGH EARLY MONDAY.

AS FAR AS FLOODING GOES RFC RIVER GUIDANCE CONTINUES TO SHOW A FEW
OF THE MAINSTEM RIVERS REACHING FLOOD LEVEL AROUND 12Z ON SAT. ITS
INTERESTING THAT IN THE GRAPHICAL REPRESENTATION IT SHOWS A SHARP
INCREASE OCCURRING IN A 24 HOUR PERIOD...WHILE CURRENT QPF ESTIMATES
ONLY SHOW ABOUT 3.5 INCHES TOTAL BETWEEN THURSDAY AND SAT AFTERNOON.
ITS HARD TO EQUATE THAT AMOUNT OF BASIN AVERAGE RAINFALL WITH
NEARLY A 20 FOOT RISE IN THE EEL RIVER (FOR EXAMPLE). ADDITIONALLY
ALL RIVERS ARE CURRENTLY AT VERY LOW STAGES AND SOIL MOISTURES ARE
CERTAINLY NOT CURRENTLY SATURATED. THE UPPER PATTERN ALTHOUGH IMPRESSIVE
DOES NOT REFLECT THE TYPICAL FLOOD TYPE PATTERN. FRONTS ARE BASICALLY
ORIENTATED IN A NORTH TO SOUTH FASHION AND MOVE THROUGH THE REGION
FAIRLY FAST.  FINALLY...ANY PRECIPITATION FALLING AFTER SATURDAY NIGHT
WILL LIKELY FALL AS SNOW, AGAIN NOT A GOOD INGREDIENT FOR CLASSIC AREAL
FLOODING.  BASED ON THE ABOVE...DO NOT BELIEVE A FLOOD WATCH IS
WARRANTED FOR THE MAINSTEMS.  WITH HEAVY RAINFALL EXPECTED FOR THE
NEXT COUPLE DAYS LOCALIZED FLOODING IS VERY LIKELY.  SMALLER CREEKS
AND STREAMS SUCH AS ELK RIVER AND JACOBY CREEK WILL LIKELY EXCEED
THEIR CAPACITY SO AT A MINIMUM AN URBAN/SMALL STREAM FLOOD ADVISORY
WILL LIKELY BE NEEDED IN THE NEAR FUTURE.

A HIGH WIND ADVISORY WAS ISSUED THIS MORNING TO REFLECT THE GUSTY
SOUTH WINDS ANTICIPATED WITH FRONTAL PASSAGE EARLY TOMORROW MORNING.
EARLIER THOUGHTS WERE TOWARD A HIGH WIND WARNING HOWEVER 6Z GFS HAS
LIGHTENED WINDS A TAD THUS GOING WITH THE LOWER ADVISORY TYPE SPEEDS.

BY FAR THE TRICKIEST COMPONENT TO THIS ROUND OF INCLEMENT WEATHER IS
DEALING WITH THE TRANSITION OF WARM MOIST AIR TO COLDER DRIER AIR
TOWARD LATE SATURDAY AND SUNDAY. FORECAST MODELS HAVE BEEN QUITE
CONSISTENT IN DROPPING AN ARCTIC BLAST ON US LATE IN THE WEEKEND
WITH THE TRANSITION TO COOLER TEMPERATURES BEGINNING AS EARLY AS
LATE FRIDAY.  ITS DURING THIS PERIOD THAT STRATOFORM PRECIP WILL
ALSO TRANSITION TO MORE OF A SHOWERY NATURE BUT MODELS HAVE ALSO BEEN
CONSISTENT IN PROVIDING SUBSTANTIAL QPF THROUGH EARLY SATURDAY. GIVEN
THE NECESSARY TEMPORAL AND SPATIAL INTERACTION OF BOTH THE COLD AIR
AND PRECIP HAVE OPTED TO LET AT LEAST ONE MORE MODEL RUN GO THROUGH
BEFORE DECIDING ON WHETHER ISSUING A WARNING OR ADVISORY AND GET
THE WORD OUT VIA A WATCH.  WOULD LIKE TO GIVE UP ON SOME LEAD TIME
AND GET THE CORRECT PRODUCT OUT...OR CANCEL ALL TOGETHER IF THE
NEEDED INGREDIENTS DO NOT COME TO FRUITION.

A BREAK IN RAIN IS POSSIBLE FOR LATE MONDAY AND EARLY TUESDAY AS A
SHORT WAVE RIDGE DEVELOPS OVER THE PACIFIC NORTHWEST. HOWEVER...THE
BREAK WILL BE BRIEF AS ANOTHER FRONT IS EXPECTED TO MOVE ACROSS
NORTHWEST CALIFORNIA TUESDAY NIGHT INTO WEDNESDAY.

TONKIN

&&

.AVIATION...ANOTHER COLD FRONT WAS APPROACHING THE COAST EARLY THIS
MORNING. CEILINGS HAVE HAVE BEEN FALLING...BUT SO FAR VERY LITTLE
RAIN HAS BEEN REACHING THE GROUND. UKIAH HAS BEEN MVFR SINCE WED
EVENING...WHEREAS CEC AND ACV HAVE BEEN VFR WITH CEILING AT OR ABOVE
5000 FEET. THE SOUTH WINDS OVER THE RIDGES WERE GUSTING TO 50
MPH...BUT SHOULD EASE UP AS FRONT WEAKENS SOMEWHAT AND STEADY
MODERATE RAIN DEVELOPS. HARD TO SAY HOW FAST WINDS WILL COME UP
AGAIN TONIGHT AS A NEW FONT WAVE DEVELOPS OFFSHORE OR RIGHT ALONG
THE COAST. WINDS WILL LIKELY INCREASE AGAIN AND MAY APPROACH 60 MPH
OVER THE UPPER ELEVATIONS AND RIDGES BY EARLY FRIDAY MORNING. CLOSER
TO MEAN SEA LEVEL...WIND MAY GUST TO 45-50 MPH BY 18Z. THE
SOUTHWESTERLY WINDS BEHIND THE MAIN RIBBON OF STRONG WINDS SHOULD
KEEP IT TURBULENT THROUGH THE DAY ON FRIDAY...WITH HIGHER MOMENTUM
MIXING AIR DOWN TO THE GROUND. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

...HIGH WIND ADVISORY FOR THE MENDOCINO COAST....REDWOOD
COAST...NORTH COAST INTERIOR...

...WINTER STORM WATCH ABOVE 3000 LATE FRIDAY THROUGH LATE SATURDAY...

...HIGH SURF WARNING REDWOOD AND MENDOCINO COAST...

PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM-
GALE WARNING NOW IN EFFECT THROUGH LATE TONIGHT
HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH LATE SAT NIGHT
STORM WARNING IN EFFECT FROM LATE TONIGHT THROUGH FRI MORNING

CAPE MENDOCINO TO PT ARENA OUT 60 NM-
GALE WARNING NOW IN EFFECT THROUGH FRIDAY EVENING
HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH LATE SAT NIGHT

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 2, 6:43 AM PST, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
643 AM PST WED JAN 2 2008

CAZ001>004-076-031400-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
643 AM PST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONT WILL BRING CONSIDERABLE RAIN TO NORTHWEST CALIFORNIA BEGINNING
THURSDAY AND WILL BE ACCOMPANED BY STRONG WINDS ALONG THE COAST. A SECOND
FRONT WILL ARRIVE ON FRIDAY WITH ANOTHER ROUND OF STRONG WINDS. A COLD
AIRMASS WILL BRING SNOW LEVELS DOWN TO LOWER ELEVATIONS DURING THE
WEEKEND. THE UPCOMING INCLEMENT WEATHER MAY WARRANT THE ISSUANCE
OF WATCHES...ADVISORIES OR WEATHER WARNINGS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:48 AM PSTWind AdvisoryEKA30 hr
Jan 3, 5:02 AM PSTWinter Storm WatchEKA11 hr
Jan 3, 3:32 PM PSTFlood WatchEKA19 hr

Nearby

High Surf Warnings in California, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.